Cookie policy: This site uses cookies (small files stored on your computer) to simplify and improve your experience of this website. Cookies are small text files stored on the device you are using to access this website. For more information please take a look at our terms and conditions. Some parts of the site may not work properly if you choose not to accept cookies.

Join

Subscribe or Register

Existing user? Login

Category list : Safety warnings

Sort by: Newest first Oldest first A-Z Z-A

  • Diclofenac withdrawn from over-the-counter (OTC) sales in UK pharmacies due to concerns about cardiovascular safety

    Is it time to rethink the place of oral diclofenac? Subscription

    21 JAN 2015 17:45
    Comments (2)

    In light of the withdrawal of diclofenac from OTC sale in UK pharmacies over concerns about cardiovascular safety, it may be time to reconsider the role of the drug altogether.

  • Diabetes pump warning Subscription

    16 JAN 2015 15:57

    The Medicines and Healthcare products Regulatory Agency (MHRA) has issued a safety warning for the Accu-Chek Spirit Combo insulin infusion pumps manufactured by Roche Diagnostics. Interrupting the pump’s power, to change the battery or example, may reset the default date and time. If this change goes unnoticed, and the user confirms the default settings, there will be a shift in the basal rate time block and this may affect insulin delivery. Patients with impaired ...

  • Recall of Ebixa Subscription

    19 DEC 2014 15:29

    The Medicines and Healthcare products Regulatory Agency (MHRA) has issued a class 2 medicines recall for specific batches of Ebixa (memantine hydrochloride; Lundbeck) 5mg/pump actuation 50ml and 100ml bottle. This is because of a fault with some of the pump devices which may result in suboptimal dosage of the product. Further information is available on the MHRA website.

  • Initial Fluad investigations find no manufacturing defect Subscription

    3 DEC 2014 16:03

    Preliminary investigations have found no manufacturing defect in the influenza vaccine Fluad, which has been linked to the deaths of 13 older people in Italy.

  • Management of whistleblowers in the healthcare sector

    Creating a culture of whistleblowing for pharmacists Subscription

    13 OCT 2014 17:41 By Ingrid Torjesen

    How do we improve the treatment of whistleblowers in the healthcare sector?

  • Traffic jam in the M25, UK

    Driving after taking drugs and medicines Subscription

    16 SEP 2014 By Katie Perkins

    Find out how new drug driving rules coming into force from March 2015 will affect your patients.

  • Fybogel recall Subscription

    11 JUL 2014 13:04

    A batch of Fybogel Orange and Fybogel Hi-Fibre (ispaghula husk) have been recalled by Reckitt Benckiser due to the potential risk of contamination with metal particles. Further information on 01753 506950.

  • Premature-chemical-burns-14

    Premature infants at risk of chemical burn from chlorhexidine

    9 JUL 2014 16:19 By Zoe Reese

    Warning about the use of skin antiseptic on premature infants.

  • Blood pressure check

    European review prompts warning against “dual blockade” of renin-angiotensin system

    15 APR 2014 16:03

    Patients with diabetes-related kidney disease should not be given the combination of an angiotensin-receptor blocker (ARB) and an angiotensin-converting enzyme (ACE) inhibitor, says a sub-committee of the European Medicines Agency.

  • Woman unable to sleep

    Strengthened drowsiness warnings proposed for zolpidem-containing medicines

    10 MAR 2014 18:41

    Strengthened warnings about the risk of next-day drowsiness after taking zolpidem are set to be included in revised product information, following a safety review by the European Medicines Agency.

Newsletter Sign-up

Want to keep up with the latest news, comment and CPD articles in pharmacy and science? Subscribe to our free alerts.